Recent Advances in the Theory of Holonomy

Journal Article

This article is a report on the status of the problem of classifying the irriducibly acting subgroups of GL(n,R) that can appear as the holonomy of a torsion-free affine connection. In particular, it contains an account of the completion of the classification of these groups by Chi, Merkulov, and Schwachhofer as well as of the exterior differential systems analysis that shows that all of these groups do, in fact, occur. Some discussion of the results of Joyce on the existence of compact examples with holonomy G_2 or Spin(7) is also included.

Full Text

Duke Authors

Cited Authors

  • Bryant, RL

Published In

  • Seminaire Bourbaki

Volume / Issue

  • 1998 / 99

Start / End Page

  • 351 - 374